Journal Management System
ScopeMed is an
Online Journal/Article Management system
that can enable all of the operations of
the editorial functions of a journal.
Home  |   Add your Journal  |   Features  |   Job Opportunities  |   Journal List
Author Login | Reviewer Login | Editor Login
Search  

Klinik Psikofarmakoloji Bülteni
Bulletin of Clinical Psychopharmacology
Periodical of Yerküre
Journal Home Page
ISSN: 1017-7833 (Print)
ISSN: 1302-9657 (Online)
Language: [ Turkish ]   [ English ]  
News / Announcements

  » Volume 24, Issue 1
      pp. 1-108

 

Open Access

Case Report



Hearing loss and tinnitus during fluvoxamine treatment: a case report

Duru Gündoğar, Fevzi Sefa Dereköy, Deniz Yılmaz.

A B S T R A C T 

Abstract
Fluvoxamine is a widely prescribed selective serotonin reuptake inhibitor (SSRI). Although it is known that serotonin constitutes an important network in the hearing process and there are recent studies investigating the effects of serotonin and SSRI?s on the auditory functions, its exact role is not well characterized. In this paper we present a case with hearing loss and tinnitus which developed during fluvoxamine treatment and disappeared after discontinuation of fluvoxamine. A 54-year-old female patient with major depression had complaints about tinnitus and hearing loss in her right ear during fluvoxamine treatment. There were no significant abnormalities in her medical history, she was not taking any other medications, and ear-nose-throat examination was within normal limits. Audiometry revealed mixed hearing loss and transient otoacoustic emission (TOAE) recordings revealed a low reproducibility and low signal to noise ratio in the right ear. The control investigations after discontinuation of fluvoxamine revealed that the auditory functions were restored. The hearing loss in our patient might be due to the interference of fluvoxamine with facial nerve functioning or the effects of serotonin on the auditory sensorineural transmission. This case was considered to be noteworthy to publish, in order to increase clinicians? awareness of the possible side effects of SSRI?s on the auditory functions.

Key words: Fluvoxamine, serotonin reuptake inhibitors, hearing loss, tinnitus



Fluvoksamin tedavisi sırasında oluşan işitme kaybı ve tinnitus: Olgu sunumu

Özet
Fluvoksamin, yaygın olarak reçete edilen bir seçici serotonin geri alım inhibitörüdür (SSGİ). Serotoninin işitme süreçleri kapsamında önemli bir ağ oluşturduğu bilinmektedir. Son dönemde serotonin ve SSGİ?lerin işitme işlevleri üzerindeki etkisini inceleyen çalışmalar yapılmaktadır. Ancak, serotoninin işitme üzerindeki etkisi net olarak belirlenememiştir. Bu yazıda, fluvoksamin tedavisi sırasında tinnitus ve işitme kaybı gözlenen ve tedavi kesildikten sonra bu yakınmaların ortadan kalktığı bir olgu sunulmuştur. Majör depresyon tanısıyla fluvoksamin kullanmakta olan 54 yaşında kadın hastada, sağ kulakta tinnitus ve işitme kaybı şikayetleri ortaya çıktı. Hastanın tıbbi öyküsünde herhangi bir özelliğe rastlanmadı, başka herhangi bir ilaç kullanmıyordu ve kulak-burun-boğaz muayenesi tamamen normaldi. Odiometride, sağ kulakta mikst işitme kaybı gözlendi. Geçici otoakustik emisyon kayıtlarında, sağ kulakta düşük üretilebilirlik (reproducibility) ve düşük sinyal/gürültü oranı olduğu gözlendi. Fluvoksamin tedavisi kesildikten sonra yapılan kontrol incelemelerinde, işitme işlevleri normale dönmüştü. Hastamızda oluşan işitme kaybının, fluvoksamin?in fasiyal sinir işlevleri üzerindeki etkisine ve/ veya serotoninin işitsel sensorinöral iletim üzerindeki etkisine bağlı olabileceği düşünülmüştür. Olgu, klinisyenlerin SSGİ kullanımı sırasında oluşabilecek işitsel yan etkiler konusunda farkındalığını artırmak amacıyla sunulmaya değer bulunmuştur.

Anahtar Kelimeler: Fluvoksamin, serotonin geri alım inhibitörleri, işitme kaybı, tinnitus


ARTICLE TOOLS
Abstract
PDF Fulltext
Email this Article
Print this article Print this Article
How to cite this articleHow to cite this article
Export to
Export to
Related Records
 Articles by Duru Gündoğar
Articles by Fevzi Sefa Dereköy
Articles by Deniz Yılmaz
on IndexScholar Fulltext
on Google
on Google Scholar
Article Statistics
 Viewed: 969
Downloaded: 309
(Last 7 Days: 1)
Cited: 0
Emailed: 0

How to Cite this Article
Pubmed Style

Gündoğar D, Dereköy FS, Yılmaz D. [Hearing loss and tinnitus during fluvoxamine treatment: a case report]. BCP. 2009; 19(1): 59-63. .



Web Style

Gündoğar D, Dereköy FS, Yılmaz D. [Hearing loss and tinnitus during fluvoxamine treatment: a case report]. www.scopemed.org/?mno=3033 [Access: April 24, 2014]. .



AMA (American Medical Association) Style

Gündoğar D, Dereköy FS, Yılmaz D. [Hearing loss and tinnitus during fluvoxamine treatment: a case report]. BCP. 2009; 19(1): 59-63. .



Vancouver/ICMJE Style

Gündoğar D, Dereköy FS, Yılmaz D. [Hearing loss and tinnitus during fluvoxamine treatment: a case report]. BCP. (2009), [cited April 24, 2014]; 19(1): 59-63. .



Harvard Style

Gündoğar, D., Dereköy, F. S. & Yılmaz, D. (2009) [Hearing loss and tinnitus during fluvoxamine treatment: a case report]. BCP, 19 (1), 59-63. .



Turabian Style

Gündoğar, Duru, Fevzi Sefa Dereköy, and Deniz Yılmaz. 2009. [Hearing loss and tinnitus during fluvoxamine treatment: a case report]. Bulletin of Clinical Psychopharmacology, 19 (1), 59-63. .



Chicago Style

Gündoğar, Duru, Fevzi Sefa Dereköy, and Deniz Yılmaz. "[Hearing loss and tinnitus during fluvoxamine treatment: a case report]." Bulletin of Clinical Psychopharmacology 19 (2009), 59-63. .



MLA (The Modern Language Association) Style

Gündoğar, Duru, Fevzi Sefa Dereköy, and Deniz Yılmaz. "[Hearing loss and tinnitus during fluvoxamine treatment: a case report]." Bulletin of Clinical Psychopharmacology 19.1 (2009), 59-63. Print..



APA (American Psychological Association) Style

Gündoğar, D., Dereköy, F. S. & Yılmaz, D. (2009) [Hearing loss and tinnitus during fluvoxamine treatment: a case report]. Bulletin of Clinical Psychopharmacology, 19 (1), 59-63. .







Total Download: 174.675
(for Bulletin of Clinical Psychopharmacology)
Total Submission during last 24 hours: 186


» For Authors




Become Reviewer


» Login Area




Follow ScopeMed on Twitter

ScopeMed Home | About ScopeMed | Contact Us | Terms & Conditions | Privacy Policy
The articles in Scopemed are open access articles licensed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/3.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
ScopeMed is a Service of SAGEYA Publishing for Scientific Publications. Copyright © ScopeMed® International Medical Journal Management and Indexing System.